MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: baxter onelink neutral displacement valves.(b)(6).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a cook turbo-ject power injectable peripherally inserted central catheter (picc) line split.The pediatric patient had recently undergone cardiac surgery and had a staph infection.As a result of the staph infection, the patient required six weeks intravenous (iv) antibiotics.The picc line was placed in the right arm, basilica on (b)(6) 2019.The patient's device had fluids running at keep vein open rate between intermittent antibiotics during his admission at (b)(6) hospital (b)(6).The cleansing policy of the hospital is to use 2% chlorhexidine + 70% alcohol for nads prior to line changes, iv administration etc.Intermittent locking is done using 10units/ml heparinized saline (1.5mls for picc).Clamps were not used during the infusion due to continuous iv fluid administration.The patient was admitted to (b)(6) hospital (b)(6) from (b)(6) 2019 until (b)(6) 2019 and was then transferred to (b)(6) hospital for ongoing treatment.The antibiotic treatment was scheduled to be completed on (b)(6) 2019.The hospital in home nurse noticed that the picc had split just above the hub of the lumen.The pediatric patient was taken to the hospital ((b)(6)) to have the split picc line removed on (b)(6) 2019.The patient only had a few days of antibiotics left for treatment, so a peripheral cannula was placed under nitrous after the removal of the picc line.Infectious diseases had recommended that iv antibiotics should be continued as planned until (b)(6) 2019.The treatment was completed via the peripheral cannula.The patient was then transferred to (b)(6) hospital (b)(6).The patient's mother stated that the picc line had been occasionally looped under a "sock" to keep it out of the way.However, it had not be placed under the tubifast sock in the last week.The family does not believe that there had been any pulling on the line to cause it to split, and stated that the child is "very compliant with the care of the line." as a result of the device being removed and replaced, this caused disruption in the antibiotic treatment for endocarditis.The family requested follow up with the manufacturer through the vascular access team at the (b)(6) hospital (b)(6).The vascular access team at the hospital contacted the cook representative regarding notification of the manufacturer.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also completed including a review of complaint history, device history records, instructions for use, quality control data, specifications and trends.One device was returned for investigation.Visual exam notes the clear tubing has partially pulled away and separated from the purple hub.Review of device history record did not observe any non-conformances that may have contributed to this incident.Additionally, there have been no other complaints received associated with this complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use.The maximum pressure limit setting for power injectors used with turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown in the following table.Warnings.The safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.Precautions.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied.Supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.It is not known if the device was taped at the location of the split and during removal, tearing occurred.There is no information regarding the patient¿s activity.The parents state the patient was compliant but it is not certain what that actually means.It was reported, the picc line had been occasionally looped under a "sock" to keep it out of the way.However, it had not been placed under the tubifast sock in the last week.Ii is not known if any kinking may have occurred to inadvertently cause damage or if the device may have been inadvertently twisted during care or during use.It is not known if pulling or tugging occurred when the picc was connected to the tubing.With the information available, a definitive conclusion as to the cause of the splitting could not be determined.Additional measures are in progress to address this failure mode.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8515612
Report Number1820334-2019-00889
Device Sequence Number1724158
Product Code LJS
UDI-Device Identifier00827002561991
UDI-Public(01)00827002561991(17)201031(10)9277962
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1110
Device Lot Number9277962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight14